Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 172, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 22, 2008, 3:17 PM CDT for Mobile County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 3:17 PM CDT (20:17 UTC)
- Expired
- Jun 22, 2008, 3:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Mobile County, AL
The radar
The Mobile radar (KMOB), 8 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1785 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 222019
SVRMOB
ALC097-222045-
/O.NEW.KMOB.SV.W.0172.080622T2017Z-080622T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 345 PM CDT
* AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS FOUND A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAGNOLIA GROVE GOLF COURSE...OR ABOUT 12 MILES NORTHWEST OF
DOWNTOWN MOBILE...AND MOVING SOUTH AT 11 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAGNOLIA GROVE GOLF COURSE...SNOW AND TANNER WILLIAMS AND EIGHT
MILE BY 325 PM CDT...
I65 AND US 45 BY 335 PM CDT...
LANGAN PARK...FOREST HILL AND MOBILE AIRPORT BY 340 PM CDT...
UNIVERSITY OF SOUTH ALABAMA...AIRPORT AND UNIVERSITY AND MEDAL OF
HONOR PARK BY 345 PM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3055 8826 3082 8835 3088 8816 3066 8804
3065 8805 3064 8805 3062 8806
TIME...MOT...LOC 2017Z 339DEG 9KT 3076 8822
$$1 follow-up statement
000
WWUS54 KMOB 222044
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT SUN JUN 22 2008
ALC097-222052-
/O.EXP.KMOB.SV.W.0172.000000T0000Z-080622T2045Z/
MOBILE AL-
342 PM CDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOBILE COUNTY EXPIRES
AT 345 PM CDT...
THE SEVERE THUNDERSTORM FOUND AT 317 PM IS IN THE PROCESS OF
WEAKENING TO BELOW SEVERE LIMITS. THE SEVERE THUNDERSTORM WARNING
WILL THEREFORE EXPIRE AS SCHEDULED.
LAT...LON 3055 8826 3082 8835 3088 8816 3066 8804
3065 8805 3064 8805 3062 8806
TIME...MOT...LOC 2042Z 339DEG 9KT 3070 8819
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:45 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 22, 2:45 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT SUN JUN 22 2008 .SHORT TERM TONIGHT THROUGH TUESDAY NIGHT...A WEAK SURFACE BOUNDARY EXTENDS ACROSS THE CWA AND WAS SLOWLY MOVING SOUTHEAST. THE BOUNDARY STRETCHED FROM NEAR GREENVILLE TO NEAR WIGGINS. EXPECT RW/TRW TO FIRE ALONG THIS BOUNDARY THE REMAINDER OF THE AFTERNOON. THE BOUNDARY SHOULD MOVE INTO THE COASTAL WATERS THIS EVENING. WILL LEAVE IN AT LEAST A SLIGHT CHANCE OF LINGERING PRECIP FOR THIS EVENING GENERALLY ALONG AND EAST OF I-65. WILL LOOK AT RADAR BEFORE ZONES TO SEE CURRENT TREND AND LOCATION OF PRECIP. THE WEAK BOUNDARY WILL REMAIN NEAR US BUT A RIDGE OF HIGH PRESSURE WILL BUILD IN OVER THE AREA ON MONDAY AND ALLOW DRIER AIR TO FILTER IN FROM THE NORTHWEST ON MONDAY AND TUESDAY. THIS WILL DIMINISH THE CHANCES OF PRECIP FOR THE NEXT COUPLE OF DAYS. COULD SEE ONE OR TWO STRAY THUNDERSTORMS DURING THE AFTERNOON AND EVENING BUT POPS WILL BE LESS THAN 15 PERCENT. WITH THE DRIER AIR...DAYTIME TEMPS WILL BE WARMER WITH HIGHS ABOVE NORMAL. IT WILL BE A LITTLE COOLER TONIGHT BUT LOWS WILL BE NEAR NORMAL BOTH MONDAY AND TUESDAY NIGHTS. WINDS ACROSS THE AREA WILL REMAIN GENERALLY LIGHT. STUCK CLOSE TO GFS NUMBERS ON BOTH PRECIP AND TEMPS. .LONG TERM WEDNESDAY THROUGH SUNDAY...A WEAK UPPER AIR PATTERN WILL BE IN PLACE THROUGH THE LONG TERM. A WEAK SURFACE RIDGE WILL BE ACROSS THE AREA WEDNESDAY AND THURSDAY AND WILL SLOWLY SLIDE EAST FRIDAY THROUGH SUNDAY. THIS WILL ALLOW A MORE SOUTHEAST FLOW TO DEVELOP FRIDAY AND CONTINUE THROUGH THE WEEKEND. POPS WILL BE LOW WEDNESDAY THROUGH FRIDAY AND INCREASE SOME OVER THE WEEKEND AS MOISTURE RETURNS WITH THE SOUTHEAST FLOW. ANY PRECIPITATION THAT OCCURS WILL BE MOSTLY DIURNAL WITH MOST PRECIP DISSIPATING OVER THE LAND AREAS BY MIDNIGHT. SHOWERS AND THUNDERSTORMS WILL BE MORE LIKELY OVER WATER DURING THE LATE NIGHT AND EARLY MORNING TIME FRAME OVER THE WEEKEND. TEMPS WILL BE NEAR OR SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR (90/71). && .MARINE...WINDS WILL BE BE GENERALLY LIGHT ACROSS THE MARINE AREA FOR THE NEXT FEW DAYS AS HIGH PRESSURE BUILDS IN OVER THE GULF. WILL LEAVE IN ISOLATED TO SCATTERED RW/TRW FOR TONIGHT AND MONDAY. STILL COULD SEE ONE OR TWO HIT AND MISS RW/TRW TUESDAY AND WEDNESDAY BUT WILL LEAVE OUT OF FORECAST. WILL GO BACK TO ISOLATED PRECIP THURSDAY THROUGH FRIDAY AS A MORE SOUTHERLY FLOW DEVELOPS OVER THE COASTAL WATERS. && .FIRE WEATHER...DRIER AIR WILL FILTER INTO THE AREA MONDAY AND TUESDAY. WILL MONITOR NEXT MODEL RUN TO SEE IF HUMIDITY VALUES MAY BE LOWER THAN THE CURRENT FORECAST. THE LOWEST HUMIDITY VALUES EXPECTED ARE NOW AROUND 35 PERCENT. IF THE AIR IS ONLY A COUPLE OF DEGREES DRIER THAN FORECAST THAT WOULD PUT VALUES IN THE CRITICAL RANGE. RAIN CHANCES WILL REMAIN LOW ON MONDAY AND TUESDAY. WIND SPEEDS WILL ALSO BE LOW. WITH INCREASING AFTERNOON TEMPERATURES THE MIXING HEIGHTS WILL RISE AND WILL ALLOW FOR HIGHER DAYTIME DISPERSION INDEXES FOR THE NEXT COUPLE OF DAYS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 67 94 70 95 / 20 10 05 10 PENSACOLA 71 92 73 93 / 20 10 05 10 DESTIN 76 89 76 91 / 30 10 10 10 EVERGREEN 63 93 66 93 / 20 10 05 10 WAYNESBORO 61 92 65 93 / 10 05 05 10 CAMDEN 63 92 66 93 / 10 10 05 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 01/77
Hazardous weather outlook, Jun 22, 5:55 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT SUN JUN 22 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-231200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 555 AM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE AREA FROM THE WEST TODAY RESULTING IN AN INCREASE IN THUNDERSTORM COVERAGES. THE MAIN RISKS IN THE STRONGER STORMS WILL BE THE POTENTIAL OF BRIEF STRONG WIND GUSTS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINS. A FEW SEVERE STORMS CANNOT BE RULED OUT. THE WET MICROBURST THREAT FOR TODAY IS MODERATE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ON MONDAY...THE CHANCES OF THUNDERSTORMS LOOK TO BE SLIGHTLY HIGHER SOUTHEAST OF INTERSTATE 65...INCLUDING THE WESTERN FLORIDA PANHANDLE. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. CHANCES OF THUNDERSTORMS ARE FORECAST TO DECREASE MIDWEEK BEFORE INCREASING FOR THE WEEKEND. AWAY FROM THUNDERSTORMS...NO HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 22, 12:42 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1242 PM CDT SUN JUN 22 2008 ALZ060-221815- COVINGTON- INCLUDING THE CITIES OF...ANDALUSIA... 1242 PM CDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN COVINGTON COUNTY... AT 1236 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR GANTT...AND MOVING SOUTHEAST AT 17 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ANDALUSIA...SANFORD...LIBERTYVILLE AND BABBIE THROUGH 115 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 22, 1:09 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 109 PM CDT SUN JUN 22 2008 ALZ064-FLZ002-004-221845- LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...PENSACOLA... 109 PM CDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHEAST BALDWIN... ESCAMBIA AND WESTERN SANTA ROSA COUNTIES... AT 102 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS FOUND A LINE OF THUNDERSTORMS FROM ENSLEY TO 2 MILES SOUTH OF LILLIAN...AND MOVING SOUTHEAST AT 4 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ENSLEY...BELLVIEW...MYRTLE GROVE AND BRENT THROUGH 145 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:00 PM CDT | Special Marine Warning | MOB | 30 min | |
| Jun 22, 1:24 AM CDT | Marine Weather Statement | MOB | 3 hr | |
| Jun 22, 1:32 AM CDT | Special Marine Warning | MOB | 88 min | |
| Jun 22, 2:09 AM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 22, 2:59 AM CDT | Special Marine Warning | MOB | 91 min | |
| Jun 22, 3:10 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 22, 4:06 AM CDT | Special Marine Warning | MOB | 54 min | |
| Jun 22, 4:26 AM CDT | Marine Weather Statement | MOB | 3 hr | |
| Jun 22, 4:36 AM CDT | Special Marine Warning | MOB | 54 min | |
| Jun 22, 5:33 AM CDT | Special Marine Warning | MOB | 57 min | |
| Jun 22, 6:30 AM CDT | Special Marine Warning | MOB | 60 min | |
| Jun 22, 7:10 AM CDT | Marine Weather Statement | MOB | 3 hr | |
| Jun 22, 7:28 AM CDT | Special Marine Warning | MOB | 62 min | |
| Jun 22, 8:34 AM CDT | Special Marine Warning | MOB | 56 min | |
| Jun 22, 1:03 PM CDT | Special Marine Warning | MOB | 27 min | |
| Jun 22, 2:39 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 36 min |
| Jun 22, 3:34 PM CDT | Special Marine Warning | MOB | 86 min | |
| Jun 22, 4:21 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Jun 22, 4:29 PM CDT | Special Marine Warning | MOB | 61 min | |
| Jun 22, 4:42 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 33 min |
| Jun 22, 4:58 PM CDT | Special Marine Warning | MOB | 62 min | |
| Jun 22, 5:05 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington | 40 min |
| Jun 22, 5:23 PM CDT | Special Marine Warning | MOB | 37 min | |
| Jun 22, 5:55 PM CDT | Special Marine Warning | MOB | 50 min | |
| Jun 22, 5:56 PM CDT | Special Marine Warning | MOB | 49 min | |
| Jun 22, 6:34 PM CDT | Special Marine Warning | MOB | 86 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.